Alert archive / Florida / Gale Warnings in 2022
Gale Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this gale warning at Jan 28, 2022, 4:13 AM EST. It took effect at Jan 28, 2022, 7:00 PM EST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2022, 4:13 AM EST (09:13 UTC)
- In effect from
- Jan 28, 2022, 7:00 PM EST
- Expired
- Jan 29, 2022, 7:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Tampa Bay, FL
The text
As transmitted.
060 WHUS72 KTBW 280913 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 413 AM EST Fri Jan 28 2022 GMZ850-853-870-873-300000- /O.UPG.KTBW.GL.A.0002.220129T0000Z-220129T1800Z/ /O.NEW.KTBW.GL.W.0002.220129T0000Z-220129T1800Z/ /O.CON.KTBW.SC.Y.0005.220129T1800Z-220130T0000Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- 413 AM EST Fri Jan 28 2022 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM EST SATURDAY... * WHAT...For the Gale Warning, northwest winds 25 to 35 kt and seas 7 to 10 feet expected. For the Small Craft Advisory, north winds 20 to 25 kt and seas 6 to 9 feet expected. * WHERE...Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM, Coastal waters from Englewood to Tarpon Springs FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM and Waters from Englewood to Tarpon Springs FL out 20 to 60 NM. * WHEN...For the Gale Warning, from 7 PM this evening to 1 PM EST Saturday. For the Small Craft Advisory, from 1 PM to 7 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ856-876-300000- /O.UPG.KTBW.GL.A.0002.220129T0300Z-220129T1800Z/ /O.NEW.KTBW.GL.W.0002.220129T0000Z-220129T1800Z/ /O.CON.KTBW.SC.Y.0005.220129T1800Z-220130T0000Z/ Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 413 AM EST Fri Jan 28 2022 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST SATURDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM EST SATURDAY... * WHAT...For the Gale Warning, northwest winds 25 to 35 kt and seas 7 to 10 feet expected. For the Small Craft Advisory, north winds 20 to 25 kt and seas 6 to 9 feet expected. * WHERE...Coastal waters from Bonita Beach to Englewood FL out 20 NM and Waters from Bonita Beach to Englewood FL out 20 to 60 NM. * WHEN...For the Gale Warning, from 7 PM this evening to 1 PM EST Saturday. For the Small Craft Advisory, from 1 PM to 7 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ830-836-300000- /O.CON.KTBW.SC.Y.0005.220129T0300Z-220130T0000Z/ Tampa Bay waters-Charlotte Harbor and Pine Island Sound- 413 AM EST Fri Jan 28 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST SATURDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Tampa Bay waters and Charlotte Harbor and Pine Island Sound. * WHEN...From 10 PM Friday to 7 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
085 WHUS72 KTBW 290948 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 448 AM EST Sat Jan 29 2022 GMZ850-853-856-870-873-876-300000- /O.CON.KTBW.GL.W.0002.000000T0000Z-220129T1800Z/ /O.CON.KTBW.SC.Y.0005.220129T1800Z-220130T0000Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 448 AM EST Sat Jan 29 2022 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST THIS EVENING... * WHAT...For the Gale Warning, northwest winds 25 to 35 kt and seas 7 to 10 feet expected. For the Small Craft Advisory, north winds 20 to 25 kt and seas 6 to 9 feet expected. * WHERE...Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM, Coastal waters from Englewood to Tarpon Springs FL out 20 NM, Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM and Waters from Englewood to Tarpon Springs FL out 20 to 60 NM. * WHEN...For the Gale Warning, from 7 PM this evening to 1 PM EST Saturday. For the Small Craft Advisory, from 1 PM to 7 PM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ830-836-300000- /O.CON.KTBW.SC.Y.0005.000000T0000Z-220130T0000Z/ Tampa Bay waters-Charlotte Harbor and Pine Island Sound- 448 AM EST Sat Jan 29 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Tampa Bay waters and Charlotte Harbor and Pine Island Sound. * WHEN...From 10 PM Friday to 7 PM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
180 WHUS72 KTBW 291720 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 1220 PM EST Sat Jan 29 2022 GMZ850-853-856-870-873-876-300130- /O.EXT.KTBW.GL.W.0002.000000T0000Z-220130T0000Z/ /O.CAN.KTBW.SC.Y.0005.220129T1800Z-220130T0000Z/ /O.NEW.KTBW.SC.Y.0006.220130T0000Z-220130T0600Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 1220 PM EST Sat Jan 29 2022 ...GALE WARNING NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST SUNDAY... * WHAT...For the Gale Warning, northwest winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 10 feet. For the Small Craft Advisory, north winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 8 feet expected. * WHERE...Portions of Gulf of Mexico. * WHEN...For the Gale Warning, until 7 PM EST this evening. For the Small Craft Advisory, from 7 PM this evening to 1 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ GMZ830-836-300130- /O.EXT.KTBW.SC.Y.0005.000000T0000Z-220130T0600Z/ Tampa Bay waters-Charlotte Harbor and Pine Island Sound- 1220 PM EST Sat Jan 29 2022 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Tampa Bay waters and Charlotte Harbor and Pine Island Sound. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
215 WHUS72 KTBW 300004 MWWTBW URGENT - MARINE WEATHER MESSAGE National Weather Service Tampa Bay Ruskin FL 704 PM EST Sat Jan 29 2022 GMZ850-853-856-870-873-876-300600- /O.EXP.KTBW.GL.W.0002.000000T0000Z-220130T0000Z/ /O.CON.KTBW.SC.Y.0006.000000T0000Z-220130T0600Z/ Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 704 PM EST Sat Jan 29 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... ...GALE WARNING HAS EXPIRED... * WHAT...North winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet. * WHERE...Portions of Gulf of Mexico. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ830-836-300600- /O.CON.KTBW.SC.Y.0005.000000T0000Z-220130T0600Z/ Tampa Bay waters-Charlotte Harbor and Pine Island Sound- 704 PM EST Sat Jan 29 2022 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SUNDAY... * WHAT...Northwest winds 20 to 25 kt with gusts up to 30 kt expected. * WHERE...Tampa Bay waters and Charlotte Harbor and Pine Island Sound. * WHEN...Until 1 AM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this gale warning went out at Jan 28, 3:43 AM EST, 30 minutes earlier.
Area forecast discussion, Jan 28, 3:43 AM EST, 30 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
343 AM EST Fri Jan 28 2022
...FREEZING CONDITIONS EXPECTED OVER THE WEEKEND...
...HAZARDOUS MARINE CONDITIONS EXPECTED OVER THE WEEKEND...
...INCREASING FIRE RISK OVER THE WEEKEND...
.DISCUSSION...
We have one more day of near average conditions before a drastic
cool down with freezing conditions expected over the weekend. A
zonal upper level flow remains over the region on Friday before a
potent trough that's located over the central U.S. moves eastward
through the weekend. On the surface, an area of low pressure north
of the Bahamas and an associated cold front will produce a chance of
showers late Friday into early Saturday, primarily over the eastern
gulf waters and southwest Florida. This weather system will move NNE
through the weekend producing widespread winter weather along the
eastern seaboard. The upper trough will move into the western
Atlantic by early Saturday morning with sharp ridging and strong
cold surface high pressure building in over the southeast U.S. This
will allow for some of the most frigid air we have seen in a while
to advect into the region on Saturday and Sunday. Sunny skies can be
expected on Saturday and Sunday, but daytime highs will struggle to
rise out of the 40's and 50's. Overnight low temperatures will drop
into the 30's on Friday, Saturday and Sunday nights, with the
coldest night being Saturday night into Sunday morning. Frigid
overnight temperatures will drop into the mid to upper 20's for most
of the area early Sunday morning, which has warranted the issuance
of a Freeze Watch for most of west central and southwest Florida.
This will likely be upgraded to a Freeze Warning or Hard Freeze
Warning later today or by early Saturday morning. In additions to
these cold temperatures, gusty winds on Saturday will make the wind
chill temperatures drop into the 30's and 40's on Saturday, which
has warranted the issuance of a Wind Chill Advisory for early
Saturday morning. Anyone participating in outdoor activities should
ensure to bundle up properly this weekend and cover any cold weather
sensitive plants or bring them indoors.
This cold snap will be relatively short-lived with conditions
moderating back to near normal starting on Monday as high pressure
settles in over the region. Another weak cold front moves through
the area by next Thursday bringing the next chance for showers and a
slight cool down to close out next week.
&&
.AVIATION...
Low clouds will continue to produce MVFR/IFR conditions at all
terminals through the early afternoon hours. Conditions slightly
improve after 18Z with BKN/OVC clouds around 5 kft continuing. Winds
remain less than 10 knots through 21Z, then increasing WNW 10-20
knots with higher gusts expected through the end of the forecast
period.
&&
.MARINE...
The marine conditions begin to rapidly deteriorate starting Friday
evening and will continue through the weekend. A chance of showers
can be expected late Friday into Saturday as well as increasing
winds and building seas over the eastern gulf waters including Tampa
Bay and Charlotte Harbor. Interaction between an area of low
pressure moving along the eastern seaboard and strong high pressure
building into the Gulf of Mexico will produce gusty NW winds and 8
to 10 foot seas starting late Friday and continuing through Sunday
afternoon. This has prompted the issuance of a Gale Warning starting
late this evening for all the eastern gulf waters and a Small Craft
Advisory for Tampa Bay and Charlotte Harbor. Boaters that are
planning to participate in weekend activities in Tampa Bay should
pay close attention to the marine conditions and heed all warnings
and advisories issued to stay safe on the waters this weekend. Have
also issued a High Surf Advisory and High Risk for Rip Currents for
local beaches starting early Saturday morning and continuing through
Sunday morning. High pressure builds in over Florida by late Sunday
evening into early Monday morning with improving conditions expected
for the first part of next week.
&&
.FIRE WEATHER...
RH values remain above critical levels today, but a much drier and
cooler air mass will filter into the region starting Saturday with
gusty NW winds expected. This will produce periods of low RH values
below 35 percent for Saturday through Monday and high dispersions
late Friday into Saturday. Conditions improve by Tuesday with no
other fire weather impacts expected next week.
&&
.Preliminary Point Temps/PoPs...
TPA 69 45 53 34 / 10 20 0 0
FMY 74 49 58 35 / 10 30 0 0
GIF 69 40 53 31 / 10 10 0 0
SRQ 69 47 54 34 / 10 30 0 0
BKV 66 37 50 25 / 10 10 0 0
SPG 67 48 52 40 / 10 30 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from late tonight through Sunday morning
for Coastal Charlotte-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
High Surf Advisory from 1 AM Saturday to 1 AM EST Sunday for
Coastal Charlotte-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
Freeze Watch from late Saturday night through Sunday morning for
Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
Coastal Levy-Coastal Pasco-DeSoto-Hardee-Highlands-Inland
Charlotte-Inland Citrus-Inland Hernando-Inland Hillsborough-
Inland Lee-Inland Levy-Inland Manatee-Inland Pasco-Inland
Sarasota-Polk-Sumter.
Wind Chill Advisory from 4 AM to 10 AM EST Saturday for Coastal
Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Levy-
Coastal Pasco-DeSoto-Hardee-Highlands-Inland Citrus-Inland
Hernando-Inland Hillsborough-Inland Levy-Inland Pasco-Polk-
Sumter.
Gulf waters...Small Craft Advisory from 1 PM to 7 PM EST Saturday for Coastal
waters from Bonita Beach to Englewood FL out 20 NM-Coastal
waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Tarpon Springs to Suwannee River FL out
20 NM-Waters from Bonita Beach to Englewood FL out 20 to 60
NM-Waters from Englewood to Tarpon Springs FL out 20 to 60
NM-Waters from Tarpon Springs to Suwannee River FL out 20
to 60 NM.
Gale Warning from 7 PM this evening to 1 PM EST Saturday for
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20
NM-Coastal waters from Tarpon Springs to Suwannee River FL
out 20 NM-Waters from Bonita Beach to Englewood FL out 20
to 60 NM-Waters from Englewood to Tarpon Springs FL out 20
to 60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
Small Craft Advisory from 10 PM this evening to 7 PM EST
Saturday for Charlotte Harbor and Pine Island Sound-Tampa
Bay waters.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...74/Wynn
UPPER AIR/DECISION SUPPORT...22/GiarratanaThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 4:07 AM EST | Rip Current Statement | TBW | Charlotte, Lee, Manatee, Pinellas, Sarasota | 51 hr |
| Jan 28, 4:07 AM EST | High Surf Advisory | TBW | Charlotte, Lee, Manatee, Pinellas, Sarasota | 45 hr |
| Jan 28, 4:18 AM EST | Freeze Watch | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 8 more | 23 hr |
| Jan 28, 4:21 AM EST | Wind Chill Advisory | TBW | Citrus, DeSoto, Hardee, Hernando, Highlands, Hillsborough and 4 more | 30 hr |
| Jan 28, 11:51 AM EST | Hard Freeze Watch | TBW | Citrus, Hernando, Levy, Pasco, Sumter | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.